# SDR R7MR33080

- Difficulty date: March 29, 2001
- Submitted: May 22, 2001
- Operation: Air carrier
- Aircraft: N485EC
- Make and model: Bolkms BO105S
- Aircraft serial: S754
- System (JASC): 6500 · Tail Rotor Drive System
- Part: Gearbox
- Part number: 4619002005
- Part serial: 867
- Condition: Contaminated
- Location: Tail Rotor
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

AFTER SERVICING THE GEARBOX AND ON FIRST RUN THE PILOT NOTICED A CHIP LIGHT.  THE AIRCRAFT WAS SHUTDOWN AND THE GEARBOX INSPECTED.  UPON REMOVING THE OIL SITE GLASS THE MECHANIC NOTICED BLACK MATERIAL AND VER SMALL SPECKS OF SHINY METALLIC PARTICLES IN THE OIL.  THE GEARBOX WAS FLUSHED TWICE AND EACH TIME THE PILOT RECEIVED A CHIP LIGHT.  GEARBOX REMOVED FROM SERVICE DUE TO METAL CONTAMINATION AND REPLACED WITH OVERHAULED,  CORRECTED PROBLEM.
